Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 37, NWS Midland/Odessa, TX

April 6, 2008

NWS Midland/Odessa, TX issued this red flag warning at Apr 6, 2008, 4:06 AM CDT. It took effect at Apr 6, 2008, 8:00 AM CDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2008, 4:06 AM CDT (09:06 UTC)
In effect from
Apr 6, 2008, 8:00 AM CDT
Expired
Apr 6, 2008, 10:00 PM CDT
In force
14 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 060906
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
406 AM CDT SUN APR 6 2008


...RED FLAG WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS FROM 
7AM MDT THIS MORNING TO 9 PM MDT THIS EVENING FOR 20FT WINDS OF 
20 MPH OR GREATER... MINIMUM RH BELOW 10 PERCENT... AND EXTREME
FIRE DANGER...

...FIRE WEATHER WATCH IN EFFECT FOR THE GUADALUPE MOUNTAINS AND
ADJACENT PLAINS OF NEW MEXICO AND TEXAS FROM MONDAY MORNING 
THROUGH MONDAY EVENING FOR WINDY CONDITIONS... VERY LOW RH... 
AND VERY HIGH TO EXTREME FIRE DANGER...

.TODAY VERY DRY CONDITIONS WILL SPREAD ACROSS SOUTHEASTERN NEW 
MEXICO AND WEST TEXAS AS WEST WINDS DEVELOP DURING THE DAY. 
THESE WEST WINDS WILL PUSH LOW LEVEL MOISTURE FROM THE AREA.
MINIMUM RH VALUES OF 5 TO 10 PERCENT ARE EXPECTED AREAWIDE
TODAY.  HOWEVER WINDY CONDITIONS TODAY ARE ONLY EXPECTED ACROSS 
THE GUADALUPE MOUNTAINS... THEREFORE A RED FLAG WARNING HAS ONLY
BEEN ISSUED FOR THE GUADALUPE MOUNTAINS.  ON MONDAY THESE VERY 
DRY CONDITIONS WILL CONTINUE BUT STRONG WINDS WILL SPREAD FROM
THE GUADALUPE MOUNTAINS ACROSS THE ADJACENT PLAINS.  A FIRE WEATHER
WATCH IS IN EFFECT FOR THESE AREAS MONDAY.

NMZ114-TXZ258-061715-
/O.UPG.KMAF.FW.A.0033.080406T1600Z-080407T0300Z/
/O.NEW.KMAF.FW.W.0037.080406T1300Z-080407T0300Z/
/O.NEW.KMAF.FW.A.0034.080407T1400Z-080408T0600Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
306 AM MDT SUN APR 6 2008

...RED FLAG WARNING IN EFFECT FROM 7 AM THIS MORNING TO 9 PM MDT
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM
MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

TODAY DRY AND WINDY CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE
MOUNTAINS.  20 FT WIND SPEEDS OF 20 MPH OR GREATER... MINIMUM 
RH VALUES IN THE SINGLE DIGITS... AND EXTREME FIRE DANGER ARE
EXPECTED.  THEREFORE A RED FLAG WARNING HAS BEEN ISSUED.

SIMILAR CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS 
MONDAY.  THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO GROW INTO WIND-DRIVEN WILDFIRES.

$$

NMZ115-TXZ057-061715-
/O.NEW.KMAF.FW.A.0034.080407T1400Z-080408T0600Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
406 AM CDT SUN APR 6 2008 /306 AM MDT SUN APR 6 2008/

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
LATE MONDAY NIGHT. 

ON MONDAY THE PLAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO 
ADJACENT TO THE GUADALUPE MOUNTAINS ARE EXPECTED TO HAVE 20 FT 
WINDS OF 20 MPH OR GREATER... MINIMUM RH VALUES OF 5 TO 10 
PERCENT... AND VERY HIGH TO EXTREME FIRE DANGER.

ALL EFFORTS MUST BE MADE TO PREVENT ACCIDENTAL FIRE STARTS.

$$
1 follow-up statement
000 
WWUS84 KMAF 061936
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
236 PM CDT SUN APR 6 2008

...RED FLAG WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS UNTIL 9
PM MDT THIS EVENING FOR LOCAL WINDY CONDITIONS...MINIMUM RH BELOW
10 PERCENT...AND EXTREME FIRE DANGER...

...FIRE WEATHER WATCH IN EFFECT FOR THE GUADALUPE MOUNTAINS AND
ADJACENT PLAINS OF NEW MEXICO...THE UPPER TRANS PECOS...AND THE
PERMIAN BASIN FROM MONDAY MORNING THROUGH MONDAY EVENING FOR WINDY
CONDITIONS...VERY LOW RH...AND EXTREME FIRE DANGER...

.WINDS WILL SUBSIDE THIS EVENING ACROSS THE GUADALUPE MOUNTAINS
HOWEVER POOR RECOVERY IS EXPECTED. ON MONDAY WINDS WILL INCREASE
FURTHER ACROSS THE GUADALUPE MOUNTAINS AND SPREAD EAST INTO THE
SOUTHEAST NEW MEXICO PLAINS AND UPPER TRANS PECOS WHERE A FIRE
WEATHER WATCH IS IN EFFECT. THE PERMIAN BASIN HAS ALSO BEEN ADDED
TO THE WATCH FOR MONDAY AS WINDS INCREASE IN RESPONSE TO DEVELOPING
LOW PRESSURE TO THE NORTH. WIDESPREAD MINIMUM HUMIDITIES BETWEEN
6 AND 11 PCT ARE EXPECTED.

NMZ114-TXZ258-071545-
/O.EXT.KMAF.FW.A.0034.080407T1400Z-080408T0300Z/
/O.CON.KMAF.FW.W.0037.000000T0000Z-080407T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
136 PM MDT SUN APR 6 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 9 PM MDT THIS EVENING. 

FOR THE REMAINDER OF TODAY AND INTO MID EVENING VERY DRY AND
LOCALLY WINDY CONDITIONS CAN BE EXPECTED IN GUADALUPE MOUNTAINS.
20 FT WIND SPEEDS OF 20 TO 25 MPH...MINIMUM RH VALUES NEAR 5
PERCENT...AND EXTREME FIRE DANGER ARE EXPECTED AND THE RED FLAG
WARNING WILL CONTINUE UNTIL 9 PM MDT.

CONDITIONS ARE EXPECTED TO WORSEN MONDAY AS HIGHER WINDS DEVELOP
ACROSS A LARGER PART OF THE MOUNTAINS. WINDS OF 25 TO 35 MPH WITH
HIGHER GUSTS AND MINIMUM HUMIDITIES NEAR 10 PERCENT OR BELOW
ARE FORECAST. THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED FOR 
MONDAY.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO GROW INTO WIND-DRIVEN WILDFIRES.

$$

TXZ045>048-050>053-058>063-067>070-071545-
/O.EXB.KMAF.FW.A.0034.080407T1400Z-080408T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
236 PM CDT SUN APR 6 2008

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20-25 MPH ON MONDAY WITH
MINIMUM RH VALUES OF 6 TO 11 PERCENT...AND VERY HIGH TO EXTREME
FIRE DANGER.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO GROW INTO WIND-DRIVEN WILDFIRES.

$$

NMZ115-TXZ057-071545-
/O.EXT.KMAF.FW.A.0034.080407T1400Z-080408T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
236 PM CDT SUN APR 6 2008 /136 PM MDT SUN APR 6 2008/

...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE MONDAY TO 20-35 MPH WITH
HIGHER GUSTS...ESPECIALLY IN WEST EDDY COUNTY AND IN THE VAN HORN
AREA. MINIMUM HUMIDITY VALUES WILL BE ABLE TO DROP TO 6 TO 11
PERCENT...WITH EXTREME FIRE DANGER.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO GROW INTO WIND-DRIVEN WILDFIRES.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 6, 2:40 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 6, 2:40 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
240 AM CDT SUN APR 6 2008

.DISCUSSION...
A PROGRESSIVE RATHER SWIFT MEAN WESTERLY FLOW ALOFT WILL PREVAIL
THROUGH THURSDAY AND THEN NORTHWEST THEREAFTER.

A SURFACE LEE TROUGH/LOW WILL BE FEATURED THROUGH MONDAY NIGHT AS
A NORTHERN STREAM UPPER LEVEL SYSTEM PASSES BY WELL TO THE NORTH. A
WEAK COLD FRONT WILL ATTEMPT TO PUSH SOUTHWEST INTO THE NORTHERN
PERMIAN BASIN TONIGHT BUT THE CONTINUED ZONAL FLOW ALOFT IN THE
SOUTHERN PLAINS SHOULD HELP TO QUICKLY MIX IT NORTHEASTWARD DURING
THE DAY MONDAY. TEMPERATURES TODAY THROUGH MONDAY NIGHT WILL BE
ABOVE NORMAL. A HIGH WIND WATCH WILL BE POSTED FOR THE GUADALUPE
MOUNTAINS MONDAY AFTERNOON AND EARLY EVENING PER PROGGED 850 TO
700 MILLIBAR WINDS.

ON TUESDAY ANOTHER NORTHERN STREAM SYSTEM WILL PASS BY TO THE NORTH.
THIS ONE APPEARS LIKE IT WILL PASS FURTHER SOUTH AND A DEEPER
PENETRATION OF THE ASSOCIATED COLD FRONT IS LIKELY. HIGH
TEMPERATURES WILL BE KNOCKED BACK TO NEAR NORMAL ACROSS THE
PLAINS. LOW LEVEL MOISTURE WILL ALSO INCREASE ON LOW LEVEL
EASTERLY WINDS MAINLY TUESDAY NIGHT AS A SURFACE HIGH SETTLES
SOUTHWARD FROM THE CENTRAL PLAINS.

ON WEDNESDAY A THIRD UPPER LEVEL SYSTEM WILL TRACK INTO THE GREAT
BASIN. THIS STORM SYSTEM WILL BE FURTHER SOUTH THEN ITS TWO
PREDECESSORS. THE MID LEVEL FLOW WILL BACK AHEAD OF THIS SYSTEM WITH
30 TO 40 DECAMETER 500 MILLIBAR HEIGHT FALLS PROGGED DURING THE DAY.
COULD BE AN ACTIVE SEVERE WEATHER DAY AS THIS UPPER LEVEL SYSTEM
DEVELOPS A SURFACE LOW IN NEW MEXICO WITH A DRYLINE/WARM FRONT
INTERSECTION SOMEWHERE IN THE PERMIAN BASIN. MORE HEIGHT FALLS ARE
PROGGED WEDNESDAY NIGHT AS THE UPPER LEVEL SYSTEM MOVES THROUGH
THE CENTRAL/SOUTHERN ROCKIES. THE WARM FRONT/DRYLINE WILL
SURGE EASTWARD. GFS40 CHANCE POPS ACROSS THE EASTERN PERMIAN BASIN
LOOK REASONABLE WEDNESDAY AND WEDNESDAY NIGHT.

A MUCH DRIER WESTERLY LOW LEVEL FLOW WILL TAKE OVER THURSDAY AS
THE STORM SYSTEM MOVES OUT ONTO THE HIGH PLAINS. THE ASSOCIATED
SURFACE COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY NIGHT WITH
BELOW NORMAL TEMPERATURES THURSDAY NIGHT AND FRIDAY BEHIND THE FRONT.

WENT DRY NEXT WEEKEND IN DRY NORTHWEST FLOW ALOFT WITH NEAR NORMAL
TEMPERATURES.

&&

.FIRE WEATHER...
HAVE ISSUED A RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS FOR TODAY.
VERY LOW RH AND GUSTY WIND EXPECTED THERE TODAY UNTIL AFTER SUNSET
TONIGHT.  ON MONDAY ZONAL FLOW ALOFT AND A STRONG SURFACE LOW WILL
RESULT IN A WINDY DAY FOR THE GUADALUPE MOUNTAINS AND ADJACENT
PLAINS.  THIS WHEN COMBINED WITH VERY DRY CONDITIONS WILL RESULT
IN HEIGHTENED FIRE WX CONDITIONS.  HAVE ISSUED A FIRE WX WATCH FOR
MONDAY FOR THE GUADALUPE MOUNTAINS... THE PLAINS OF SE NM... AND THE
VAN HORN REGION.  LOCALIZED FIRE WX CONCERNS WILL CONTINUE FOR THE
GUADALUPE MOUNTAINS FOR THE NEXT SEVERAL DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              84  47  86  53  /   0   0   0   0
CARLSBAD NM                85  46  87  49  /   0   0   0   0
DRYDEN TX                  88  54  93  55  /   0   0   0   0
FORT STOCKTON TX           84  53  90  54  /   0   0   0   0
GUADALUPE PASS TX          78  48  78  47  /   0   0   0   0
HOBBS NM                   83  45  85  46  /   0   0   0   0
MARFA TX                   76  42  81  41  /   0   0   0   0
MIDLAND INTL AIRPORT TX    84  50  86  51  /   0   0   0   0
ODESSA TX                  85  51  86  51  /   0   0   0   0
WINK TX                    91  48  93  52  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 7 AM THIS MORNING TO 9 PM MDT THIS EVENING
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ.

     FIRE WEATHER WATCH FROM 8 AM MONDAY TO MIDNIGHT MDT MONDAY NIGHT
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM 11 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...RED FLAG WARNING FROM 7 AM THIS MORNING TO 9 PM MDT THIS EVENING
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM 9 AM CDT /8 AM MDT/ MONDAY TO 1 AM CDT
     /MIDNIGHT MDT/ TUESDAY FOR THE FOLLOWING ZONES...GUADALUPE
     MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WATCH FROM 11 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS.

&&

72/12
Hazardous weather outlook, Apr 5, 10:18 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1018 PM CDT SAT APR 5 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-070330-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
1018 PM CDT SAT APR 5 2008 /918 PM MDT SAT APR 5 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FIRE WEATHER WATCH IS IN EFFECT MID MORNING SUNDAY THROUGH
MID EVENING SUNDAY IN THE GUADALUPE MOUNTAINS DUE TO ANTICIPATED
LOW RELATIVE HUMIDITIES...WINDY CONDITIONS AND HIGH FIRE DANGER.

WEATHER CONDITIONS ARE BEING MONITORED FOR THE POTENTIAL FOR
CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN ON MONDAY. RELATIVE
HUMIDITIES MONDAY WILL RANGE FROM THE SINGLE DIGITS TO 15 PERCENT
ACROSS ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO ACCOMPANIED
BY WINDY CONDITIONS ACROSS PARTS OF THE AREA. THE AREA OF GREATEST
CONCERN WILL BE ACROSS SOUTHEAST NEW MEXICO...THE WESTERN PERMIAN BASIN
AND AREAS ALONG AND WEST OF THE PECOS RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:02 AM CDTHigh Wind WatchMAF24 hr
Apr 6, 4:06 AM CDTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 11 more24 hr

Nearby

Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.